Hail, Dunklin
- When
- July 15, 2:28 PM CST to 2:35 PM CST
- Where
- Dunklin County, Clarkton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -89.970
A weak cold front triggered several severe thunderstorms across a large portion of the Midsouth during the late afternoon and early evening hours of July 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A weak cold front triggered several severe thunderstorms across a large portion of the Midsouth during the late afternoon and early evening hours of July 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 15, 1:56 PM CST, 32 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 256 PM CDT FRI JUL 15 2016 .DISCUSSION... Skies are partly cloudy across much of the forecast area with temperatures from the mid 80s to lower 90s. Some thunderstorm activity was over portions of northeast Arkansas and also over portions of north-central Mississippi. A weak cold front extended from northeast Ohio through southern Missouri and into eastern Colorado. The front will drop south into the forecast area later tonight with additional thunderstorm development possible. Temperatures will remain on the warm side with lows Saturday morning in the low to mid 70s. The front will stall out briefly over the region Saturday morning and then start to lift back north as a warm front by Saturday afternoon. This will mean that there will be a chance of thunderstorms during the day on Saturday. Temperatures will be quite warm on Saturday with highs in the lower 90s. The warm front should be north of the region by Saturday evening so dry weather is expected. By Sunday, an upper level ridge will start to build into the region. This will mean more dry weather with temperatures warming some with highs in the low to mid 90s. More dry and hot weather is expected through Monday as well with heat index values exceeding 100 in many locations. Upper level disturbances will drop through Missouri and into the forecast area on Tuesday and Wednesday bringing a chance of thunderstorms each day. Temperatures will remain rather hot with highs in the low to mid 90s. Dry weather returns for Thursday and next Friday as the upper level ridge remains in control. ARS && .AVIATION...18Z TAF cycle VFR conditions expected to prevail except in thunderstorms. Thunderstorms look most likely between 00 and 06z as a complex of storms develops and shifts across Arkansas and shifts across the Midsouth. Brief periods of MVFR or IFR vis due to heavy rain and locally gusty wind is possible. Light winds anticipated through the period. Patchy fog may occur late tonight at MKL AND TUP. 30 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 908 AM CDT FRI JUL 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161615- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 908 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALIZED DAMAGING WIND GUSTS...HEAVY RAINFALL WITH LOCALIZED FLOODING...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE GREATEST RISK OF ISOLATED SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS HEAT IS EXPECTED TO DEVELOP LATE IN THE WEEKEND AND PERSIST THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES MAY EXCEED 105 DEGREES DURING THIS TIME PERIOD AND HEAT ADVISORIES MAY BECOME NECESSARY FOR LARGE PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ISOLATED WIND DAMAGE OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.
The Memphis radar (KNQA), 123 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Main Street in Senath flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643319, 643320.